Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

I am diabetic and have just come round from a hypo 2

Im diabetic and have just come round from a hypo 2 hours ago surrounded by paramedics + its getting me down...
this happens to me every now and again and i feel sorry 4 my wife and kids having to put up with it, i was supposed to get up at 6am for work but my wife couldnt wake me and phoned for an ambulance ,it was very frightening being surrounded by strangers and not knowing what was going on, anyway they got my sugar levels up eventualy and wanted me to go to the hospital for a check up but i refused as i hate hospitals, my wife is very annoyed with me for putting her through this yet again and i feel guilty for the embaressment and stress ive caused her and my children,ive missed my last day at work b4 the christmas holidays because of this,this illness is ruining my life and that of my family and its depressing me, are any of you diabetic or living with an insulin dependant diabetic, can you tell me how it effects your lives and if you too feel embaressed as i do when these hypo attacks happen? thanks
Asked On : Sun, 20 Dec 2009
Answers:  5 Views:  314
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Sorry to hear this. Hypoglycemia is of course a depressing situation. However the good news is that it can be avoided if you are trained to recognize the symptoms early and also take measures to avoid it. Please stick to the drug and diet routine planned for you. Do not worry as the routines worked out for you will help you. Please understand that you have to co-operate with the doctor to live a better life. Take care
Answered: Wed, 23 Feb 2011
I find this answer helpful
  Anonymous's Response
I'm a Type One Diabetic, 26 years old. I have had Diabetes since I was 18 Months Old.
Every couple of years I have a severe hypo. No matter what the Drs or specialist say- it happens. Mine usually happen because I get excited from a special event like a party or birthday. Or because I had a really hectic day and I wasn't as vigilant as I normally am. I have a whole range of other medical problems to deal with - especially Food Allergies.
My advice is don't spend your life obsessing over the Hypos, the needles, the crap that Diabetes throws at you. It completely sucks. There are some days you wish that it all would just stop and others when you look around and are grateful that you have the chance to still be here to appreciate it.
It is embarrassing. I had a hypo in the middle of buying my wedding dress.
A lot of money later, and lunch, I finally got up the courage to tell my mother that I couldn't remember actually BUYING the dress, let alone what it looked like. It all worked out and it will just make my wedding that much more of an adventure.
Diabetes is extremely embarrassing. Anyone who tells you otherwise is mostly quoting a text book. There are days when your friends will look at you like you are the freak of the month and others when you will find someone who can appreciate exactly what you are going through.
I once punched an ambulance officer and broke his nose during a hypo. Its these days that I feel lost and confused. You wake up to find everyone being sickly nice to you and you wish it would all stop.
But I look to my Fiance, and best friend and realise that the times that I am not low are worth a few minor set backs on the road to life. I hate hurting him sometimes. He has to deal with all the hypos and the stress. He takes time off work for my Drs appointments and deals with our family members who complain about my Diabetes. And I love him every day more and more because of it. I have known him for 13 years and he is still here, by my side, supporting me.
I think the best thing you can do is to tell your wife that you love her. She is only worried about what is happening during your hypo and she may feel helpless.
Explain to her why you don't want to see the Hospital (I don't either). I feel as if there is nothing else that can be done after I come around. It's spend a few hours in Hospital feeling like crap, or getting better at home, quicker. Let her know that if the paramedics say you can stay at home, there must be a good reason for it.
And don't hate yourself for having the hypo. The worse thing you can do is feel guilty. Sometimes it feels like you are climbing up a mountain. Instead of stressing about what happened, try to do something different. Your life will never be the same. There will be missed days at work, and embarrassing events. That doesn't make you less of a person.
You have to live your life with Diabetes, and your still trying. Why are you feeling guilty for something you have no control over?
Answered: Mon, 3 Jan 2011
Dietitian & Nutritionist Ms. Ketki's  Response

what i can say, learn from mistakes and not to repeat it is in our hand.

few tips which may help u:

1. identify symptoms of hypo.

2. u and family members mst be aware of symptoms and Mgt

3. small instant things u can do are

-immediate intake of sugar / fruit juice/glucose water /glucose biscuits

-avoid skipping meals

-get a glucomete at home ; keep recording BSL for a wk. thn get back to ur dr. and dietician which will b beneficial for u.

for further queries / communication :
Answered: Sun, 27 Feb 2011
I find this answer helpful
  User's Response
Hi! i know it has been quite a while since you wrote this, however...
I have been a diabetic since i was 12 yrs, and i am now 40. I also have early morning hypos - resulting in exactly the same situation as you, except my husband doesn't call the ambulance, he makes me at least 2 very sweet warm milos (or toast and honey) and makes me drink /eat them. not that i remember any of that. he has learnt to recognize when i am starting a hypo during the night - apparently i get very clammy and restless. I used to get a lot more of them, however i have changed my long acting insulin to one that is more stable, and i am having a lot fewer of them (around 1 or 2 per year now, as opposed to 3 or 4). You should also consider reducing your night time dose by a couple of units (check with your doctor). I make sure that my night time blood sugar levels are around 9 - 10, especially if I have been playing sport or drinking.
Yes, it is embarrassing to wake up to an ambo asking you your name, especially if you are not wearing a lot! BUT it does happen - you can reduce it though by making sure you check your BG before bed, and making sure you have enough sugar in your blood to get through the night.
Good luck!
Answered: Mon, 2 May 2011
  Anonymous's Response

Hypoglycemia, or low blood glucose or low blood sugar, occurs when blood glucose drops below the normal levels. Glucose is an important source of energy for the body, that comes from food. Carbohydrates are the main dietary source of glucose. Hypoglycemia can happen suddenly.  Some of the medicines for type 2 diabetes can cause hypoglycemia. It is usually mild and can be treated quickly and easily by eating or drinking a small amount of glucose-rich food at that time. If left untreated, hypoglycemia can get worse and cause confusion, clumsiness, or fainting in people. If you are suffering from too many suck attcks, then you should consult your doctor and get teh dose of medicines adjusted rather get embarrased for this so often.

Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor